Arkansas, 2015

Flooding in Arkansas, March 1 to 31, 2015

March 1 to 31, 2015 · NWS LZK · 2 events in 2 counties and zones

Heavy rainfall and melting heavy wintry precipitation caused the Cache River at Patterson to rise above flood stage back in February, remaining above flood stage through all of March and into April.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Heavy rainfall and melting heavy wintry precipitation caused the Cache River at Patterson to rise above flood stage back in February, remaining above flood stage through all of March and into April.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Feb 28, 11:16 PM CST, 44 minutes earlier.

Area forecast discussion, Feb 28, 11:16 PM CST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1116 PM CST SAT FEB 28 2015

.AVIATION...
AN UPPER LEVEL DISTURBANCE WILL CONTINUE TO PASS THROUGH THE REGION
BRINGING FREEZING RAIN TO THE NORTHERN TERMINALS AND RAIN TO THE
CENTRAL AND SOUTHERN TAF SITES. THE PRECIPITATION WILL END BY LATE
MORNING TO EARLY AFTERNOON BUT LOW CLOUDS AND FOG WILL PERSIST ONCE
PRECIPITATION STARTS AND REMAIN THROUGH THE PERIOD. WIDESPREAD IFR
CONDITIONS ARE EXPECTED ACROSS THE NORTH THROUGH THE PERIOD WITH VFR
CONDITIONS ELSEWHERE BECOMING IFR WITH TIME. LIGHT EAST TO NORTHEAST
WINDS WILL PREVAIL.
&&

.PREV DISCUSSION... /ISSUED 808 PM CST SAT FEB 28 2015/

UPDATE...

OVERALL THE FORECAST IS IN DECENT SHAPE...BUT TEMPERATURES HAVE
BEEN A LITTLE STUBBORN TO RISE IN PLACES SO FELT IT PRUDENT TO GO
AHEAD AND EXTEND THE WINTER WEATHER ADVISORY A LITTLE FURTHER
SOUTH WITH THE EVENING UPDATE.

RUSSELLVILLE...CLINTON...AND EVEN BATESVILLE HAVE BEEN SLOW TO
RISE THIS EVENING AND ARE STILL SITTING AT OR BELOW THE FREEZING
MARK AS OF 7 PM. SURFACE OBSERVATIONS AS WELL AS REPORTS FROM
SOCIAL MEDIA CONFIRM THAT SOME LIGHT FREEZING RAIN IS OCCURRING IN
THOSE AREAS...AND HAVE EVEN SEEN SOME REPORTS THAT I-40 WAS
SLIPPERY IN SPOTS OUT IN JOHNSON COUNTY. FURTHERMORE...GIVEN THE
OBS AT THE BOONEVILLE RAWS AND STATIONS TO THE SOUTH AT MENA AND
MT IDA...FEEL PRETTY CONFIDENT THAT LOWER ELEVATIONS IN
YELL...LOGAN...AND SCOTT COUNTIES ARE ALSO STILL EXPERIENCING SOME
LIGHT FREEZING RAIN. FOR THESE REASONS...WENT AHEAD AND EXTENDED
THE WINTER WEATHER ADVISORY SOUTHWARD A BIT TO PICK UP THESE
LOCATIONS AND SET THE EXPIRATION TIME AT 12Z TO COINCIDE WITH THE
PREVIOUS ADVISORY AREA. ADDITIONAL ICE ACCUMULATIONS OF A FEW
HUNDREDTHS COULD OCCUR...ESPECIALLY IN THE NORTHWEST.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 AM CST SUNDAY FOR BAXTER-BOONE-
CLEBURNE-CONWAY-FAULKNER-FULTON-INDEPENDENCE-IZARD-JACKSON-
JOHNSON-LOGAN-LONOKE-MARION-MONROE-NEWTON-PERRY-POPE-PRAIRIE-
PULASKI-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.
&&

AVIATION...56/57
Hazardous weather outlook, Feb 28, 8:00 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
800 PM CST SAT FEB 28 2015

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-012245-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
800 PM CST SAT FEB 28 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS EVENING AND TONIGHT

LIGHT PRECIPITATION WILL CONTINUE THROUGH THE OVERNIGHT HOURS FOR A
GOOD PORTION OF CENTRAL AND NORTHERN ARKANSAS. A MIX OF SLEET AND
FREEZING RAIN WILL BE POSSIBLE EARLY WITH THE PRECIPITATION
GRADUALLY CHANGING TO MAINLY FREEZING RAIN.

AT THE SURFACE...TEMPERATURES WILL REMAIN BELOW FREEZING THROUGH THE
NIGHT SO ANY ADDITIONAL WINTRY PRECIPITATION WILL ONLY ACT TO MAKE
ROAD CONDITIONS WORSE. A WINTER WEATHER ADVISORY IS IN EFFECT
TONIGHT ROUGHLY NORTH OF A WALDRON TO RUSSELLVILLE TO NEWPORT LINE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A WINTER WEATHER ADVISORY WILL CONTINUE THROUGH 6 AM SUNDAY FOR
PARTS OF THE STATE. ICE ACCUMULATIONS OF LESS THAN A TENTH OF AN
INCH WILL BE POSSIBLE...HOWEVER ANY ICE ACCUMULATIONS WILL CAUSE
ADDITIONAL PROBLEMS ON ROADWAYS.

UNSETTLED WEATHER WILL CONTINUE THROUGH THE REMAINDER OF THE
WEEKEND AND CONTINUE INTO THE MIDDLE OF NEXT WEEK. A SIGNIFICANT
WARM UP AROUND THE STATE ON TUESDAY WILL LEAD TO A RETURN OF
THUNDERSTORMS TO THE FORECAST. THUNDERSTORM CHANCES WILL REMAIN IN
THE FORECAST UNTIL A STRONG COLD FRONT SWEEPS THROUGH THE STATE ON
WEDNESDAY. BEHIND THIS FRONT COLD AIR WILL FILTER INTO THE
STATE...AND BRING A RETURN OF OF WINTRY PRECIPITATION TO THE
FORECAST.

.SPOTTER INFORMATION STATEMENT...

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56/64

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Woodruff

When
March 1, 12:00 AM CST to March 31, 11:59 PM CST
Where
Woodruff County, Patterson to 0.37 mi SW of Riverside
Cause
Heavy Rain / Snow Melt
Reported by
River/Stream Gage
Coordinates
35.250, -91.230

Heavy rainfall and melting heavy wintry precipitation caused the Cache River at Patterson to rise above flood stage back in February, remaining above flood stage through all of March and into April.

Flood, Ouachita

When
March 5, 9:15 PM CST to March 30, 2:35 PM CST
Where
Ouachita County, Camden to 1.7 mi NNW of Camden
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.580, -92.830

Heavy rainfall caused the Ouachita River at Camden to rise above flood stage during the evening hours on the 5th, dropping below flood stage until the afternoon hours on the 30th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2015Every state in 2015This day in weather historyWarnings in Arkansas, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571318, 571332.